Post # 17
- Wedding: September 2012 - Our backyard!
I was on Ortho Tri Cyclin for 5 years and my gyno just switched me to the generic Yasmin (Ocella) because she said it was more "effective" and I was like, "Wha? More effective? Sold!" I made the switch about 2 months ago and haven’t really noticed a different in my mood/weight. Watch me gain 20 pounds and turn into a mega biatch overnight now! hahaa
Post # 18
- Wedding: August 2009 - Bernardo Winery
I take Yaz, but I guess that make your hurl too 🙁 So sorry, this stinks!
Post # 19
I had to go look at my pack of pills to see what they were called. I take Sronyx…I think it’s just a generic brand. I’m honestly not really sure. It works, though!
Lately, I’ve been having the occasional breakout, so I was thinking of making a switch. Anyone know of a good brand that helps to keep your skin clear, as well?
Post # 20
I am also on Yaz. It works well for me, I hardly get any cramps but I can’t say it does much to help my mood the week prior to my period. The scary thing is that it’s supposed to help with that so I can only imagine how grumpy I’d be without it!
Post # 21
Mrs. Cheese, I just saw this post but I laughed because it made me think of something my mom said: "If this were a soap opera, you would be pregnant". 😛
I use Yasmin. I want to say it uses progesterone, not estrogen (don’t quote me) which is supposed to be a gentler hormone. I like it and haven’t noticed any side effects.
Post # 22
I use Yasmin and the only side effect I have is bad headaches.
I never had a migraine until after I gave birth…I think they’re hormonally related.
Post # 23
I’m on Yasmin’s generic – Ocella – and compared to the side effects I had on Mircette’s generic – kariva – I absolutely LOVE yasmin!
Been on it for almost 2 years now – and I do have a lot of fatigue (could nap every day after work but sleep awful at night 🙁 however – that COULD be from the metformin i’m on for insulin resistance…
But what I love about Ocella is that once I stopped the kariva – the mood swings and irritability went away. Plus Kariva, I believe, had a lot to do with me gaining weight and not being able to lose…
On Ocella, metformin and eating a lowcarb diet – I feel GREAT!
Post # 24
I have been using Kariva as well, which is great. I just started on it for a month now and at first I had a few sinus problems (for about two days), but after that subsided I’ve been okay. I have fewer cramps and lighter flow. I just wish I would have gone on it earlier!
Post # 25
I used to be on Yasmin and then switched to Ocella. It was awful. I gained about 20lbs and had major mood swings and my migraines became much more frequent and worse. I am now on Mircette and take the generic Kariva…and I love it. I’ve already started losing some of the weight gain and my moods are much better. I also take continiously, so I don’t have a period. My doctor also said it should help with my migraines. Everyone’s body is different and sometimes you just have to try out different things until something fits you.
Post # 26
- Wedding: September 2010 - Heinz Chapel Ceremony, Museum Reception
I’m on the generic of Yasmin, Ocella. I’ve heard people say that they’ve had nasty side effects from Yasmin, but I was on it for five years before switching to the Ocella last year, and I have no problems with either, ever. The transition was seamless and I’ve never had a single issue.
Post # 28
I’ve been on various brands of the pill for years. Right now I’m on Seasonique, which I love, but insurance doesn’t cover it, unforch. I’m using some free samples from my doc.
Post # 29
I was on a version of Mircette called Kariva. I had no side effects at all from it but I have a funny situation. A few months ago I found out that I’m allergic to dairy, so I switched and was drinking soy milk and instead of whey shakes I started using all soy … well I started developing this very light pigmentation above my upper lip on the skin and my eyes were getting really dark. I couldn’t figure out what the heck was happening. So I started to research it and found that a symptom of birth control pills is pigmentation on the skin … but I also found out that soy can have that same effect.
I started the pill for accutane, finished and have just been on it for the last 2 years. I recently messed up the pill, completely stopped taking it, and now the pigmentation is fading … but I’m also freaked out by the soy situation so I’m switching to rice milk etc.
I obviously want to be on some form of birth control but I’m not sure which one. The doctor called in Loestrin … so I’m waiting for my period to come so that I can start that and see what happens. I wish I didn’t have to take any birth control though … or find one that wouldn’t turn my lip skin dark.
Post # 30
Seeing my mom works in the ob/gyn field – I know more than I care for about BC.
Mirena (which I am on) is great – but contains hormones it’s also an IUD so it’s implanted in you for the max of 5 years. You have the option of removing it at anytime but you will have to see a practioner. Plus the most common side effect is discharge which is making consider getting off of it.
Depo (3 month shot) can make your hair fall out and is related to bone loss if used for a long period of time (not really good for us women)
I would suggest Paragard – it is a 10 year copper IUD with no hormones. You will have to go get it implanted but on the plus side you don’t have to think about taking pills or making quarterly visits to the doctor and no hormones.
Post # 31
I’ve been on nuvaring, depo provera, lupron depo (it’s an endo treatment that puts you in menopause. it’s the worst!), and ortho tricyclen. I’ve only been on really high doses to stop my endometriosis though and they’ve all made me feel weird or overly emotional. But we’re talking higher doses than most women. I have to take a supplemental progestrin pill in addition to the birth control. So so far, I’ve disliked them all because they cause negative side effects like nausea, dryness, and a lowered sex drive. Except I love not having periods and having to take hydrocodone all the time for the pain. OH, and I save a lot of money on tampons and pads! =]
I’m on seasonique now and I still can’t make it 3 packs without breaking through. I get nauseus occassionally but a snack usually fixes it. I almost threw up at my desk last week =(
August, is seasonique what you’re thinking of? it says you’re only supposed to have 4 periods a year.